Has anyone had mood swings from Adderall ? I noticed to be a bit aggrivated after taking Adderall......depression? what is going on ? Always been a happy-positive type of person and lately(a few days in taking Adderall) feel soooo aggitated and angry......... Anyone.....any ideas ?? That's the only side effect that's negative,or maybe it's not even Adderall related ?
Yes,my nephew had mood swings when on Adderall. That's why my brother-in-law took him off it. It is a common side effect. Look out, mood swings are the makings of getting a bi-polar diagnosis down the road since they never blame anything on the drug and would rather give someone a new diagnosis to go along with ADD then admit their drug would cause such a problem.
There's some research to suggest that stimulants can trigger bipolar disorder in susceptible people. It's not uncommon for people who have mood-swings while on stimulants to receive a bipolar dx.
Psychiatrists who Rx stimulants tend to explain this phenomenon as "latent bipolar that would have shown up sooner or later." Howver, the recent increase
(last 10 yrs.) in pediatric bipolar diagnoses in the USA parallels US doc's increased prescribing of stimulant meds to kids. European countries have been more conservative w/stimulant meds & their ped. bipolar rates are holding steady. In the past rates were similar in the USA & EU. So, especially for developing brains, it's possible that stimulant meds can result in destabilization of mood function.
Springray, it's also possible that you may benefit from a lower dose of Adderall with fewer side-effects. Something to discuss with your doc. Or you may benefit from additional meds taken with your Adderall, if medication is your preferred treatment route.
IMHO, the latent bipolar theory is either incredibly stupid or smart of the psychiatric community. Stupid, because although we are all biologically alike, groups of us have different sensitivities or reactions to not only drugs but all sorts of things, even food. I can't believe there are people who can't eat a couple peanuts without almost dying, but they are out there. That's just a simple food, imagine how easy to assume then that some of our brains/bodies would be adversly effected by powerful drugs?
If a person's biology dictates that some people should not eat peanuts, then why can't it also dictate in some people that they shouldn't take drugs that have such possible reactions as mania?
Those people should avoid those drugs then, simple as that, just like the person who can't eat peanuts should avoid eating peanuts.
I do know of a few people who had manic reaction after getting on a medication. They were told latent bipolar; there was one in particular who didn't buy it, so she slowly weaned of the offending drug and the mania never came back.
Now, if the latent bipolar theory is not stupid but actually smart, this simply means they weaved a good story to keep people from knowing their drugs can induce bi-polar symptoms. I'm guessing they are smarter than we think, only some of us are catching on...or, perhaps not so smart, but rather deceitful????? I tend to go with the latter, because alot of money is at stake these days in this seemingly growing industry of psych drugs and mental illnesses.
The point about Europes' statistics says alot to me as well!